Alert archive / Missouri / Flash Flood Warnings in 2016
Flash Flood Warning 75, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 5, 2016, 4:24 PM CDT for Cape Girardeau County, Missouri. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2016, 4:24 PM CDT (21:24 UTC)
- Expired
- Aug 5, 2016, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Cape Girardeau County, MO
The radar
The Paducah radar (KPAH), 79 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 4:50 PM CDT | FLASH FLOOD | Cape Girardeau, MO | SEVERAL STREETS FLOODED IN CITY OF CAPE GIRARDEAU |
| Aug 5, 4:55 PM CDT | FLASH FLOOD | 5 W Jackson, MO | WATER PONDING ON HWY 34 BETWEEN MARBLE HILL AND JACKSON |
| Aug 5, 5:06 PM CDT | FLASH FLOOD | Cape Girardeau, MO | MANY ROADS IMPASSABLE IN CITY OF CAPE GIRARDEAU |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.4 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1664 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
752
WGUS53 KPAH 052124
FFWPAH
MOC031-060030-
/O.NEW.KPAH.FF.W.0075.160805T2124Z-160806T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
424 PM CDT FRI AUG 5 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CAPE GIRARDEAU COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 730 PM CDT
* AT 423 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CAPE GIRARDEAU...JACKSON...SCOTT CITY...DELTA...GORDONVILLE...
DUTCHTOWN...MILLERSVILLE...DAISY...BURFORDVILLE...OAK RIDGE...
WHITEWATER...ALLENVILLE AND POCAHONTAS.
LAT...LON 3713 8986 3752 8986 3754 8952 3736 8943
3732 8951 3729 8952 3726 8951 3724 8957
3724 8958 3723 8959 3723 8962 3722 8962
3722 8965 3721 8965
$$
KH1 follow-up statement
645
WGUS73 KPAH 052336
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
636 PM CDT FRI AUG 5 2016
MOC031-052345-
/O.CAN.KPAH.FF.W.0075.000000T0000Z-160806T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAPE GIRARDEAU MO-
636 PM CDT FRI AUG 5 2016
...THE FLASH FLOOD WARNING FOR CAPE GIRARDEAU COUNTY IS CANCELLED...
FLOOD WATERS HAVE RECEDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
EMERGENCY MANAGER REPORTED ALL STREETS WERE OPEN THAT WERE
PREVIOUSLY CLOSED DUE TO FLOODING. NUMEROUS STREETS FLOODED EARLIER
WITH SEVERAL WATER RESCUES OF STRANDED MOTORISTS.
LAT...LON 3713 8986 3752 8986 3754 8952 3736 8943
3732 8951 3729 8952 3726 8951 3724 8957
3724 8958 3723 8959 3723 8962 3722 8962
3722 8965 3721 8965
$$
KHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:02 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 5, 3:02 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
302 PM CDT FRI AUG 5 2016
.SHORT TERM...(Tonight through Sunday night)
Issued at 234 PM CDT Fri Aug 5 2016
Thunderstorms continue to fire this PM along old outflow boundary
that was laid out by overnight convection off to our north.
Torrential rainfall with PWATs running up close to 2 inches and
nearly continuous deadly lightning have been the main thunderstorm
hazards thus far. Still thinking that lack of shear and weak mid
lvl lapse rates should preclude a big severe threat, tho an
isolated storm or two may pulse to severe levels. DCAPEs running
in the 1000-1300 J/KG range over western KY could aid in localized
damaging wind gusts so will need to monitor into the early
evening.
Cold front will then slip south through the region during the
night. Scattered shower/thunder chances will then linger on
Saturday in a moist, post-frontal environment, mainly over
the southern third or so of the forecast area, as the front
begins continues slowly south through the TN Valley. Extensive
clouds and light a northerly breeze should bring welcome relief
from the excessive heat. We may actually see surface dewpoints
fall back into the 60s by the time Sunday rolls around. Sunday
looks to be the "pick day" of the weekend with lower humidity, very
temps in the 80s and little if any chance for showers.
.LONG TERM...(Monday through Friday)
Issued at 234 PM CDT Fri Aug 5 2016
Models continue to show the frontal system remaining just southwest
of the PAH forecast area early next week. This will keep any shower
and thunderstorm activity focused in southeast Missouri and to the
west and south. Daytime heating should be the main trigger, so kept
any pops out of the night time periods. By Wednesday, the remnants
of the front will try to lift northeast, and this will keep our
region unstable. We will see a little better chances of showers and
storms across the entire region Wednesday through Friday, with small
chances even continuing into the overnight hours.
Conditions will remain a bit milder on Monday with highs in the
upper 80s and dew points in the upper 60s to around 70 degrees.
Warmer and more humid air will begin filtering back into the area on
Tuesday, with heat indices near 100 degrees possible in southeast
Missouri. The entire region will see heat indices around 100
degrees by Wednesday, and these values will be common in the
afternoons through the end of the week. Overnight lows will be
around 70 degrees Monday night, and in the lower to middle 70s the
rest of the week.
&&
.AVIATION...
Issued at 255 PM CDT Fri Aug 5 2016
With the approach of a front today, sct thunderstorm activity
will increase this afternoon. Will play the VCTS card most
locations until placement becomes more established. Front will
pass through the region tonight and turn winds more northerly by
12z Sat.
&&
.PAH Watches/Warnings/Advisories...
IL...Heat Advisory until 8 PM CDT this evening for ILZ083-085>094.
MO...Heat Advisory until 8 PM CDT this evening for MOZ086-087-100-
107>112-114.
IN...Heat Advisory until 8 PM CDT this evening for INZ085-086.
KY...Heat Advisory until 8 PM CDT this evening for KYZ001>022.
&&
SHORT TERM...GM
LONG TERM...RST
AVIATION...JPHazardous weather outlook, Aug 5, 4:08 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 408 PM CDT FRI AUG 5 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-062115- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 408 PM CDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORM CHANCES WILL INCREASE TODAY WITH THE APPROACH OF A FRONT. FREQUENT DEADLY LIGHTNING AND TORRENTIAL DOWNPOURS WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF SOUTHEAST MISSOURI MONDAY AND TUESDAY...THEN OVER THE REST OF THE QUAD STATE REGION WEDNESDAY AND THURSDAY. DEADLY LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:57 PM CDT | Flash Flood Warning | PAH | Bollinger | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.